A member asked:

My 16 year old son is drinking gainer protein shakes after lifting. bilirubin level 3.8. could this be related?

2 doctors weighed in across 2 answers

Could be: Yes it could be related. I could also be that his is taking something else, that you are not aware of, which could be a greater prob. Another possibility is that there is another medical/liver issue going on. Stop any potential problematic agents and recheck the blood test in a month. If still high, he'll need further studies: blood tests & at least an ultrasound of his liver and gall bladder

Answered 7/25/2014

3.9k views

Thank

Hard to say: It's possible but most pure protein shakes are fairly safe. Did he have a normal bilirubin before he started the shakes? any symptoms? any other lab abnormalities? all questions that should be discussed with his doctor. Probably a good idea to stop the protein shakes and recheck the bilirubin.

Answered 7/25/2014

3.9k views

Thank

Related Questions

A member asked:

How old when I should start drinking protein shakes?

A doctor has provided 1 answer